Alert archive / Alabama / River Flood Warnings in 2014
River Flood Warning 51, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 28, 2014, 3:45 AM CST for Greene County, Hale County, Marengo County, Alabama. It took effect at Dec 28, 2014, 6:40 PM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2014, 3:45 AM CST (09:45 UTC)
- In effect from
- Dec 28, 2014, 6:40 PM CST
- Expired
- Jan 2, 2015, 6:35 AM CST
- In force
- 4 days
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River below Selden Dam (WLDA1). The gauge peaked at 96.37 ft at Dec 28, 2014, 3:00 PM CST.
- Action stage
- 90 ft
- Minor stage
- 90 ft
- Moderate stage
- 102 ft
- Major stage
- 105 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 27, 11:53 PM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Dec 27, 11:53 PM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1153 PM CST SAT DEC 27 2014 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... HAVE BEEN WATCHING THE WIDESPREAD RAIN ON THE RADAR TONIGHT. GROUND TRUTH HAS DONE JUST THAT...KEEP US GROUNDED AS THE RADAR VALUES FROM BOTH KBMX AND KMXX HAVE BEEN VASTLY OVERESTIMATING THE PRECIPITATION AMOUNTS WITH BOTH THE LEGACY AND DUAL POL ESTIMATES. ASOS REPORTS HAVE BEEN A USEFUL FRIEND TONIGHT. SO ALTHOUGH STEADY AND MODERATE AT TIMES...RAINFALL AMOUNTS HAVE STAYED MANAGEABLE. WITH THAT SAID...WE ARE NOWHERE NEAR BEING DONE YET...SO WATCH IS STILL IN EFFECT. AS FAR AS THE FORECAST...HAVE UPPED THE THUNDER IN THE WEST FROM SLIGHT CHANCE TO CHANCE. ALREADY HAVE CATEGORICAL RAIN CHANCES. WITH HIGHER TEMPS/DEW POINTS IN MISSISSIPPI...HAVE SEEN A LITTLE MORE INSTABILITY FOR THUNDER. SOME OF THIS WARMER/MOISTER AIR IS TRYING TO FILTER INTO THE WEST PART OF ALABAMA WITH MORE TSRA EXPECTED. NOT EXPECTING SEVERE BUT JUST SOME OCCASIONAL THUNDER. AS FOR TEMPERATURES...WE MAY HAVE ALREADY SEEN OUR LOWS OR MAYBE A DEGREE/TWO MORE AT BEST. WILL MOST LIKELY STAY STEADY/SLOWLY RISE OVERNIGHT AS THE BEFORE MENTIONED AIR MASS INFILTRATES...WITH OVERCAST/RAINY CONDITIONS. THERE IS NOT MUCH ROOM FOR COOLING TONIGHT. SO HAVE TWEAKED TEMPERATURES BASED ON CURRENT TRENDS AND EXPECTED POSSIBLES RISES OVERNIGHT. 08/MK && .AVIATION... 06Z TAF DISCUSSION. CIGS HAVE BEEN FLUCTUATING QUITE A BIT OVER THE PAST FEW HOURS BUT ANTICIPATE THEM TO FALL TO IFR BY 09Z OR SO. SOME LIFR CONDITIONS ARE POSSIBLE BUT TOO HARD TO PINPOINT EXACT LOCATIONS. RAIN WILL CONTINUE THRU THE NIGHT WITH SOME EMBEDDED THUNDER. COLD FRONT WILL CROSS THE AREA ON SUNDAY BUT IFR CONDITIONS WITH LIGHT RAIN WILL LIKELY CONTINUE THRU MUCH OF THE DAY. WINDS WILL GRADUALLY SHIFT TO THE W THEN NW BEHIND THE FRONT. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 51 61 45 56 36 / 100 100 80 20 10 ANNISTON 52 65 48 60 40 / 100 100 80 20 10 BIRMINGHAM 52 62 46 57 38 / 100 100 80 10 10 TUSCALOOSA 53 62 45 56 36 / 100 100 80 10 10 CALERA 52 65 47 58 40 / 100 100 80 20 10 AUBURN 48 68 54 63 44 / 100 70 70 30 10 MONTGOMERY 52 72 52 64 43 / 100 80 70 20 10 TROY 50 73 55 65 43 / 100 60 70 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR THE FOLLOWING COUNTIES: AUTAUGA...BIBB...BLOUNT...CALHOUN...CHAMBERS... CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA...DALLAS...ELMORE... ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON...LAMAR...LEE... LOWNDES...MACON...MARENGO...MARION...MONTGOMERY...PERRY... PICKENS...RANDOLPH...SHELBY...ST. CLAIR...SUMTER...TALLADEGA... TALLAPOOSA...TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Dec 27, 6:07 PM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 607 PM CST SAT DEC 27 2014 ALZ011>015-017>050-290015- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 607 PM CST SAT DEC 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. RAIN WILL SPREAD SOUTHWEST TO NORTHEAST ACROSS MUCH OF CENTRAL ALABAMA TONIGHT AND GRADUALLY INCREASE IN INTENSITY. RAINFALL AMOUNTS AROUND 2 INCHES ARE POSSIBLE THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THESE RAIN AMOUNTS MAY PRODUCE SOME FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL RAIN ON SUNDAY AND SUNDAY NIGHT MAY CONTINUE THE THREAT OF FLOODING. AMOUNTS AROUND 1 INCH ARE POSSIBLE THIS PERIOD WITH LOCALLY HIGHER AMOUNTS POSSIBLE. MINOR RIVER FLOODING WILL BECOME POSSIBLE WITH THESE RAIN AMOUNTS...ESPECIALLY BASINS IN WESTERN ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 27, 10:58 PM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1058 PM CST SAT DEC 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HEAVY RAIN BIRMINGHAM 33.53N 86.80W
12/27/2014 E0.00 INCH JEFFERSON AL AMATEUR RADIO
SEVERAL ROADS BECOMING IMPASSABLE IN THE METRO AREA DUE
TO WATER COVERING THE ROADWAY. THESE LOCATIONS ARE PRONE
TO FLOODING DUE TO POOR DRAINAGE. WATER DEPTH UNKNOWN.
&&
TGOGGINSLocal storm report, Dec 28, 1:50 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 AM CST SUN DEC 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM HEAVY RAIN ENSLEY 33.51N 86.89W
12/28/2014 E0.00 INCH JEFFERSON AL PUBLIC
SOME HOMES HAVE BECOME FLOODED IN ENSLEY DUE TO
OVERWHELMED DRAINAGE DITCHES. SEVERAL FEET OF WATER WAS
REPORTED IN THE BASEMENT OF A HOME ON 3RD AVENUE.
&&
GGOGGINSLocal storm report, Dec 28, 1:55 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 AM CST SUN DEC 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
12/28/2014 JEFFERSON AL 911 CALL CENTER
SEVERAL ROADWAYS HAVE BECOME IMPASSIBLE IN DOWNTOWN
BIRMINGHAM...INCLUDING UNIVERSITY AND 8TH AVENUE, AND
REPUBLIC STREET. SEVERAL OTHER ROADWAYS ARE BEING
BARRACADED BY BIRMINGHAM POLICE.
&&
GGOGGINSLocal storm report, Dec 28, 2:21 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 AM CST SUN DEC 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM FLASH FLOOD 3 SW ALABASTER 33.22N 86.86W
12/28/2014 SHELBY AL LAW ENFORCEMENT
COUNTY ROAD 17 HAS BECOME FLOODED AT THE INTERSECTION OF
COUNTY ROAD 270.
&&
GGOGGINSLocal storm report, Dec 28, 2:23 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
223 AM CST SUN DEC 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM FLASH FLOOD 2 W ALABASTER 33.25N 86.85W
12/28/2014 SHELBY AL 911 CALL CENTER
COUNTY ROAD 17 HAS BECOME FLOODED IN THE FOX VALLEY
COMMUNITY NEAR COUNTY ROAD 266.
&&
GGOGGINSLocal storm report, Dec 28, 2:47 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 AM CST SUN DEC 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM FLASH FLOOD 4 SE ALABASTER 33.20N 86.78W
12/28/2014 SHELBY AL LAW ENFORCEMENT
COUNTY ROAD 87 NEAR U.S. HIGHWAY 31 HAS BECOME IMPASSIBLE
DUE TO WATER COVERING THE ROADWAY. REPORTED FROM SOCIAL
MEDIA.
&&
GGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 9:48 PM CST | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Dec 27, 10:21 PM CST | Areal Flood Advisory | BMX | Greene, Sumter | 3 hr |
| Dec 27, 10:33 PM CST | Areal Flood Advisory | BMX | Jefferson, Tuscaloosa | 3 hr |
| Dec 27, 10:50 PM CST | Areal Flood Advisory | BMX | Bibb, Hale, Shelby | 3 hr |
| Dec 27, 11:33 PM CST | Areal Flood Advisory | BMX | St. Clair | 3 hr |
| Dec 27, 11:46 PM CST | Areal Flood Advisory | BMX | Chilton, Perry | 3 hr |
| Dec 27, 11:52 PM CST | Areal Flood Advisory | BMX | Blount | 113 min |
| Dec 28, 12:33 AM CST | Areal Flood Advisory | BMX | Clay, Coosa, Talladega | 3 hr |
| Dec 28, 12:42 AM CST | Flash Flood Warning | BMX | Bibb, Shelby | 3 hr |
| Dec 28, 1:36 AM CST | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Dec 28, 3:35 AM CST | Areal Flood Warning | BMX | Bibb, Shelby, Talladega | 6 hr |
| Dec 28, 3:47 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 68 hr |
| Dec 28, 3:51 AM CST | Areal Flood Advisory | BMX | Hale, Marengo, Perry | 3 hr |
| Dec 28, 3:54 AM CST | Areal Flood Advisory | BMX | Chilton, Coosa | 3 hr |
| Dec 28, 8:38 AM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 21 hr |
| Dec 28, 8:38 AM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 47 hr |
| Dec 28, 8:38 AM CST | River Flood Warning | BMX | Dallas, Perry | 4 days |
| Dec 28, 8:38 AM CST | River Flood Warning | BMX | Sumter | 65 hr |
Nearby
River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.